Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 67, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 10:29 AM CDT for Butler County, Cowley County, Sumner County, Kansas. It took effect at Jun 30, 2007, 10:34 AM CDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 10:29 AM CDT (15:29 UTC)
- In effect from
- Jun 30, 2007, 10:34 AM CDT
- Expired
- Jun 30, 2007, 10:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Butler County, KS, Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:37 AM CDT | FLASH FLOOD | Dexter, KS | ONLY ONE ROAD IN AND OUT OF DEXTER WITH THIS ROAD IMPASSABLE AT TIMES. |
| Jun 30, 5:20 PM CDT | HEAVY RAIN 4.28 | Rose Hill, KS | 4.28 INSHES OF RAIN MEASURED SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 301534
FFWICT
KSC015-035-191-010345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1029 AM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1045 PM CDT SATURDAY.
* AT 1030 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY
ROADS CLOSED ACROSS THE ENTIRE AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ARGONIA...ARKANSAS CITY...ATLANTA...AUGUSTA...BELLE PLAINE...
BENTON...BURDEN...CALDWELL...CAMBRIDGE...CASSODAY...CONWAY
SPRINGS...DEXTER...DOUGLASS...EL DORADO...ELBING...GEUDA SPRINGS...
HUNNEWELL...LATHAM...LEON...MAPLE CITY...MAYFIELD...MILAN...
OXFORD...POTWIN...ROSALIA...SOUTH HAVEN...TOWANDA...UDALL...
WELLINGTON...WINFIELD...EL DORADO LAKE...PERTH...RIVERDALE...
ROCK...STROTHER FIELD AIRPORT.
AT 1030 AM CDT...LAW ENFORCEMENT REPORTED THERE IS LIMITED ACCESS TO
THE TOWN OF DEXTER DUE TO HIGH WATER. MANY COUNTY ROADS ARE STILL
REPORTED UNDERWATER ACROSS THE ENTIRE AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
3808 9714 3748 9714 3746 9779
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:15 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 30, 3:15 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT SAT JUN 30 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE IS WHEN THE RAIN WILL STOP. TODAY-SUNDAY: LATEST RADAR LOOP IS SHOWING MORE HEAVY SHOWERS DEVELOPING OVER NORTHWEST OKLAHOMA. THIS ACTIVITY HAS BEEN LIFTING OVER THE SAME AREAS ALL NIGHT LONG WHERE PLACES LIKE FREDONIA IS SHOWING RAINFALL AMOUNTS BETWEEN 6 AND 8 INCHES SINCE YESTERDAY MORNING. THIS IS IN ADDITION TO 4 TO 5 INCHES THAT OCCURRED THE DAY BEFORE. WE HAVE RECEIVED SEVERAL CALLS FROM THIS AREA...AND THEY ARE CONTINUING TO EVACUATE MOST OF THE TOWN. THE FALL RIVER AT FREDONIA IS ALSO OVER 20FT ABOVE FLOOD STAGE AND GOING WELL ABOVE THE RECORD STAGE. LATEST WATER VAPOR LOOP IS SHOWING THE MID LEVEL TROF/SHEAR AXIS CONTINUING TO SIT OVER SOUTH CENTRAL KANSAS. THE MODELS ARE CONTINUING TO SHOW THIS SHEAR AXIS SHIFTING SOUTH AS THE WEEKEND PROGRESSES. THE 00Z GFS SEEMS TO BE THE MORE PROGRESSIVE AT THIS TIME IN PUSHING THIS SHEAR AXIS INTO OKLAHOMA BY SUNDAY AFTERNOON. MEANWHILE...THE UKMET/ECMWF AND NAM-WRF SOLUTIONS ARE QUITE A BIT SLOWER AND HANGS ON TO THIS FEATURE THROUGH SUNDAY NIGHT. WE ARE LEANING TOWARDS TO SLOWER PROGRESSION AT THIS TIME...SINCE THE MODELS ARE HAVING A DIFFICULT TIME WITH THIS FEATURE. THIS SYSTEM ALSO APPEARS TO BE BEHAVING MORE LIKE THE REMNANTS OF TROPICAL SYSTEM...ESPECIALLY WITH SUCH HIGH PRECIPITATION EFFICIENCY AND BEING WARM CORE. AS A RESULT...WE FELT CONFIDENT ENOUGH TO KEEP THE FLASH FLOOD WATCH GOING THROUGH 7 PM SUNDAY. I WOULD NOT BE SURPRISED IF SOME FOLKS MAY SEE ANOTHER 3 TO 6 INCHES BEFORE IT ALL SAID AND DONE. WE DID TWEAK TEMPERATURES DOWN SEVERAL DEGREES ON SUNDAY ESPECIALLY WITH MORE RAINFALL AND CLOUDS ANTICIPATED. SUNDAY NIGHT-WEDNESDAY NIGHT: WE WENT AHEAD AND ADDED POPS ON MONDAY AND MONDAY FOR OUR SOUTHERN COUNTIES SINCE WE ARE FAVORING THE SLOWER MOVEMENT OF THIS SHEAR AXIS DO TO A LACK OF A KICKER UPSTREAM. WE ALSO TWEAKED TEMPERATURES DOWN A COUPLE MORE DEGREES DUE TO EFFECTS OF LATENT HEAT FROM THE WATER COVERED GROUNDS IN SOUTHEAST KANSAS. WE MAY SEE SOME SUNSHINE ON TUESDAY WHICH WILL HELP THINGS DRY OUT. HOWEVER...THE ECMWF/GFS ARE SHOWING THE UPPER LEVEL FLOW BECOMING NORTHWEST ON WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...THE MODELS ARE SHOWING A FRONTAL BOUNDARY DEVELOPING OVER CENTRAL KANSAS. THIS BOUNDARY COULD END UP BEING A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 67 / 100 80 60 30 HUTCHINSON 75 66 76 67 / 80 60 50 20 NEWTON 74 66 76 67 / 100 80 60 30 ELDORADO 75 67 76 67 / 100 80 60 30 WINFIELD-KWLD 76 69 78 67 / 100 90 60 40 RUSSELL 77 65 79 65 / 30 20 10 10 GREAT BEND 75 65 78 66 / 40 20 20 10 SALINA 76 68 78 67 / 60 40 20 10 MCPHERSON 76 66 77 67 / 80 60 40 20 COFFEYVILLE 77 69 79 67 / 100 80 60 40 CHANUTE 76 68 78 67 / 100 80 60 40 IOLA 75 68 77 67 / 100 90 60 30 PARSONS-KPPF 77 69 79 67 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ051>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY AND TONIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. RIVER FLOODING WILL CONTINUE ALONG THE WALNUT...FALL...VERDIGRIS ...NEOSHO...CHIKASKIA...NINNESCAH...WHITEWATER AND ARKANSAS RIVERS. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 30, 10:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/30/2007 ELK KS EMERGENCY MNGR
HIGHWAY 160 WEST OF ELK FALLS IS CLOSED.
&&
ADKLocal storm report, Jun 30, 10:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLASH FLOOD MOLINE 37.36N 96.30W
06/30/2007 ELK KS EMERGENCY MNGR
HIGHWAY 99 IS CLOSED SOUTH OF MOLINE NEAR THE ELK COUNTY
LINE.
&&
ADKLocal storm report, Jun 30, 10:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD CHERRYVALE 37.27N 95.55W
06/30/2007 MONTGOMERY KS EMERGENCY MNGR
DRUM CREEK ROAD IS CLOSED SOUTH OF CHERRYVALE.
&&
ADKLocal storm report, Jun 30, 10:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1018 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD GRENOLA 37.35N 96.45W
06/30/2007 ELK KS AMATEUR RADIO
HIGHWAY 160 WEST OF GRENOLA NEAR THE COWLEY COUNTY LINE
IS CLOSED.
&&
ADKLocal storm report, Jun 30, 10:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 5 S OXFORD 37.20N 97.17W
06/30/2007 SUMNER KS LAW ENFORCEMENT
WATER RESCUE FOR PERSON HANGING ONTO TREE.
&&
RBLLocal storm report, Jun 30, 10:26 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1026 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
STREET FLOODING IS OCCURRING ACROSS THE CITY.
ADDITIONALLY...HIGHWAY 160 ON THE WEST EDGE OF TOWN IS
CLOSED...AND HIGHWAY 75 NEAR THE HIGHWAY 400 JUNCTION
JUST NORTH OF SYCAMORE IS CLOSED.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.